[DRESS syndrome or reaction to drugs with eosinophilia and systemic symptoms associated to anti-tuberculosis drugs]

Rev Alerg Mex. Apr-Jun 2015;62(2):149-56.
[Article in Spanish]

Abstract

Tuberculosis has increased all over the world. This paper reports the case of a male patient with tuberculous meningitis, spinal tuberculosis (Pott's disease) and severe adverse reactions to antituberculosis drugs. He had skin rash, hepatitis, eosinophilia and fever; all these signs make the diagnosis of DRESS syndrome. This syndrome is caused by a severe hypersensitivity reaction to different drugs. It is usually caused by anticonvulsants, sulfonamides and some antiviral drugs, among other drugs. Anti-tuberculosis drugs can also cause this potentially fatal syndrome. The importance of surveillance for early detection and treatment of adverse drug reactions is emphasized.

La tuberculosis se ha incrementado en todo el mundo. Comunicamos el caso de un paciente con meningoencefalitis tuberculosa y tuberculosis de hueso (mal de Pott), que sufrió una reacción adversa grave a los fármacos antituberculosos. Inició con farmacodermia, hepatitis, leucocitosis, eosinofilia y fiebre, que constituyen el síndrome DRESS. Este síndrome es una reacción grave de hipersensibilidad a diferentes fármacos. Suele ser producido por anticonvulsivos, sulfonamidas y algunos fármacos antivirales, entre otros. Los fármacos antituberculosos también pueden producir este síndrome potencialmente fatal. Se destaca la importancia de la farmacovigilancia para su detección y tratamiento tempranos.

Keywords: Adverse drug reactions; DRESS; Eosinophilia; Tuberculosis.

Publication types

  • English Abstract